Alert archive / West Virginia / Wind Advisories in 2018
Wind Advisory 3, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Apr 18, 2018, 2:03 PM EDT for 6 counties in West Virginia. It took effect at Apr 18, 2018, 10:00 PM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2018, 2:03 PM EDT (18:03 UTC)
- In effect from
- Apr 18, 2018, 10:00 PM EDT
- Expired
- Apr 19, 2018, 5:05 PM EDT
- In force
- 19 hr
- Issued by
- NWS Charleston, WV
Counties Fayette County, WV, Nicholas County, WV, Pocahontas County, WV, Raleigh County, WV, Randolph County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 100 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1409 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
694 WWUS71 KRLX 181803 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 203 PM EDT Wed Apr 18 2018 ...Gusty winds over the northeast mountains of West Virginia... WVZ516-518-520-522>524-526-190215- /O.NEW.KRLX.WI.Y.0003.180419T0200Z-180420T1000Z/ Southeast Raleigh-Southeast Fayette-Southeast Nicholas- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Southeast Randolph- Including the cities of Beckley, Meadow Bridge, Richwood, Snowshoe, Marlinton, and Harman 203 PM EDT Wed Apr 18 2018 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EDT FRIDAY... The National Weather Service in Charleston has issued a Wind Advisory, which is in effect from 10 PM this evening to 6 AM EDT Friday. * WINDS...West 15 to 25 mph with gusts up to 45 mph. Higher gusts may occur across the higher ridgetops. * TIMING...West to southwest winds will become gusty after sunset and continue into Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
800 WWUS71 KRLX 190149 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 949 PM EDT Wed Apr 18 2018 ...Gusty winds over the northeast mountains of West Virginia... WVZ516-518-520-522>524-526-191000- /O.CON.KRLX.WI.Y.0003.180419T0200Z-180420T1000Z/ Southeast Raleigh-Southeast Fayette-Southeast Nicholas- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Southeast Randolph- Including the cities of Beckley, Meadow Bridge, Richwood, Snowshoe, Marlinton, and Harman 949 PM EDT Wed Apr 18 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... * WINDS...Northwest 15 to 25 mph with gusts up to 45 mph. * TIMING...West to southwest winds will become gusty after sunset and continue into Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
236 WWUS71 KRLX 190705 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 305 AM EDT Thu Apr 19 2018 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 024>031-191515- /O.NEW.KRLX.FZ.W.0007.180420T0600Z-180420T1400Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer- Lewis-Harrison- Including the cities of Flatwoods, Greenup, Grayson, Olive Hill, Ashland, Louisa, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, South Point, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, and Bridgeport 305 AM EDT Thu Apr 19 2018 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... The National Weather Service in Charleston has issued a Freeze Warning, which is in effect from 2 AM to 10 AM EDT Friday. * TEMPERATURES...In the low 30s. * TIMING...Late tonight into Friday morning. * IMPACTS...Frost and freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ WVZ516-518-520-522>524-526-191515- /O.CON.KRLX.WI.Y.0003.000000T0000Z-180420T1000Z/ Southeast Raleigh-Southeast Fayette-Southeast Nicholas- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Southeast Randolph- Including the cities of Beckley, Meadow Bridge, Richwood, Snowshoe, Marlinton, and Harman 305 AM EDT Thu Apr 19 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... * WINDS...Northwest 10 to 20 mph with gusts up to 48 mph...mainly along the highest ridges. * TIMING...Through tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of at least 46 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ MZ
421 WWUS71 KRLX 191440 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1040 AM EDT Thu Apr 19 2018 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 024>031-192245- /O.CON.KRLX.FZ.W.0007.180420T0600Z-180420T1400Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer- Lewis-Harrison- Including the cities of Flatwoods, Greenup, Grayson, Olive Hill, Ashland, Louisa, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, South Point, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, and Bridgeport 1040 AM EDT Thu Apr 19 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... * TEMPERATURES...In the low 30s. * TIMING...Late tonight into Friday morning. * IMPACTS...Frost and freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ WVZ516-518-520-522>524-526-192245- /O.CON.KRLX.WI.Y.0003.000000T0000Z-180420T1000Z/ Southeast Raleigh-Southeast Fayette-Southeast Nicholas- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Southeast Randolph- Including the cities of Beckley, Meadow Bridge, Richwood, Snowshoe, Marlinton, and Harman 1040 AM EDT Thu Apr 19 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... * WINDS...Northwest 10 to 20 mph with gusts up to 48 mph... mainly along the highest ridges. * TIMING...Through tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of at least 46 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
418 WWUS71 KRLX 192105 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 505 PM EDT Thu Apr 19 2018 WVZ516-518-520-522>524-526-192215- /O.CAN.KRLX.WI.Y.0003.000000T0000Z-180420T1000Z/ Southeast Raleigh-Southeast Fayette-Southeast Nicholas- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Southeast Randolph- Including the cities of Beckley, Meadow Bridge, Richwood, Snowshoe, Marlinton, and Harman 505 PM EDT Thu Apr 19 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Charleston has cancelled the Wind Advisory. Winds across the former advisory area have diminished in intensity below criteria values. Therefore, the Wind Advisory has been cancelled. $$ KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 024>031-200515- /O.CON.KRLX.FZ.W.0007.180420T0600Z-180420T1400Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer- Lewis-Harrison- Including the cities of Flatwoods, Greenup, Grayson, Olive Hill, Ashland, Louisa, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, South Point, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, and Bridgeport 505 PM EDT Thu Apr 19 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... * TEMPERATURES...In the low 30s. * TIMING...Late tonight into Friday morning. * IMPACTS...Frost and freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ROCHE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Apr 18, 1:33 PM EDT, 30 minutes earlier.
Area forecast discussion, Apr 18, 1:33 PM EDT, 30 minutes before
Area Forecast Discussion National Weather Service Charleston WV 133 PM EDT Wed Apr 18 2018 .SYNOPSIS... A warm front will lift through the area today. Another cold front moves through tonight into Thursday, with upslope snow Thursday night into early Friday. && .NEAR TERM /THROUGH TONIGHT/... As of 1020 AM Wednesday... Made minor modification to dewpoint values for fire weather purposes. Warm front will continue to lift north today with mostly mid level clouds. High pressure will give way as an area of low pressure and an associated cold front, which will pass through late tonight with a band of precipitation. Forecast trends are on track and no major changes planed. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... As of 215 AM Wednesday... Light rain and snow showers to start the period on Thursday, as an upper shortwave trough moves through the region, transitioning to light upslope rain and snow showers later in the day Thursday into Friday in northwesterly flow. Temperatures on Thursday may take an initial fall, before steadying out somewhat as the day progresses. Little to no accumulation is expected from snow. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... As of 215 AM Wednesday... High pressure, with dry, and gradually warming conditions over the weekend as upper ridging across the central U.S. builds and shifts eastward with time. Conditions will be quite dry over the weekend, with RH's dipping into the 20 to 30 percent range, but winds overall will be quite light, thereby mitigating a significant fire threat. Precipitation chances return early next week as a low in southern stream moves east across the southern U.S., with best chances for precipitation across far southern and eastern zones. Another front for the middle of next week. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... As of 130 PM Wednesday... Warm front lifting north as cold front approaches from the west. Mostly VFR expected this evening. Expect MVFR with cold front passage overnight and isold IFR in the mountains. In addition, surface gradients will be tight as low level jet max works across These winds forecasted to mix to the surface producing gusty west to southwest winds overnight area wide. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: Timing of restrictions could vary. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 17 18 19 20 21 22 23 00 01 02 03 04 EDT 1HRLY 13 14 15 16 17 18 19 20 21 22 23 00 CRW CONSISTENCY H H H H H H H H H M M L HTS CONSISTENCY H H H H H H H H H M M M BKW CONSISTENCY H H H H H H H H H M M M EKN CONSISTENCY H H H H H H H H H M M L PKB CONSISTENCY H H H H H H H H H M L L CKB CONSISTENCY H H H H H H H H H M M M AFTER 18Z THURSDAY... No widespread IFR conditions expected. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...MZ/SL NEAR TERM...KMC SHORT TERM...SL LONG TERM...SL AVIATION...KMC
Hazardous weather outlook, Apr 18, 2:20 AM EDT, 11 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 220 AM EDT Wed Apr 18 2018 KYZ101>103-105-OHZ087-WVZ005-006-013>015-024>026-190630- Greenup-Carter-Boyd-Lawrence KY-Lawrence OH-Wayne-Cabell-Lincoln- Putnam-Kanawha-Mingo-Logan-Boone- 220 AM EDT Wed Apr 18 2018 This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, and portions of southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Freezing temperatures are possible again Friday and Saturday mornings. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ066-067-075-076-083>086-WVZ007>011-016>020-027>031-190630- Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-Mason- Jackson WV-Wood-Pleasants-Tyler-Roane-Wirt-Calhoun-Ritchie-Doddridge- Clay-Braxton-Gilmer-Lewis-Harrison- 220 AM EDT Wed Apr 18 2018 ...FREEZE WARNING IN EFFECT UNTIL 9 AM EDT THIS MORNING... This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of central West Virginia, northern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Freezing temperatures are possible again Friday and Saturday mornings. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ003-004-WVZ032>034-039-040-515>526-190630- Dickenson-Buchanan-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 220 AM EDT Wed Apr 18 2018 This Hazardous Weather Outlook is for southwest Virginia, and portions of central West Virginia, northeast West Virginia, northern West Virginia, southeast West Virginia and southern West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 18, 11:55 AM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1155 AM EDT WED APR 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW SNOWSHOE 38.42N 79.99W
04/18/2018 M1.0 INCH POCAHONTAS WV CO-OP OBSERVER
24-HOUR SNOWFALL.
0625 AM SNOW FROST 3NE 38.29N 79.82W
04/18/2018 M0.5 INCH POCAHONTAS WV CO-OP OBSERVER
24-HOUR SNOWFALL.
0730 AM SNOW BARTOW 38.55N 79.80W
04/18/2018 M0.2 INCH POCAHONTAS WV CO-OP OBSERVER
24-HOUR SNOWFALL.
&&
EVENT NUMBER RLX1801558
EVENT NUMBER RLX1801559
EVENT NUMBER RLX1801560
MECLocal storm report, Apr 18, 11:56 AM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON WV
1156 AM EDT WED APR 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW SNOWSHOE 38.42N 79.99W
04/18/2018 M1.0 INCH POCAHONTAS WV CO-OP OBSERVER
24-HOUR SNOWFALL.
0625 AM SNOW FROST 3NE 38.29N 79.82W
04/18/2018 M0.5 INCH POCAHONTAS WV CO-OP OBSERVER
24-HOUR SNOWFALL.
0730 AM SNOW BARTOW 38.55N 79.80W
04/18/2018 M0.2 INCH POCAHONTAS WV CO-OP OBSERVER
24-HOUR SNOWFALL.
&&
EVENT NUMBER RLX1801558 RLX1801559 RLX1801560
MECNearby
Wind Advisories in West Virginia, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.